Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
..William..

Accutane and Inflammatory Bowel Disease

Opinions needed

After researching Accutane, I have found that one of the rare but severe side effects is Inflammatory Bowel Disease (IBD), as I already have this condition I would like to know if any one on here has IBD and has tried Accutane and if so did it affect your IBD, cause if it can cause it, I’m guessing side effects must be dramatic on IBD sufferers.

Chances are no on has IBD but its worth a try.

Thanks

Share this post


Link to post
Share on other sites

I have Crohn's Disease- that was treated initially with HUGE steroid doses. Then came the massive acne. 7 years later my Crohn's is in remission and the acne under control. However, when the acne first started, my derm at the time, said I should never take Accutane....that it was a last resort that my body would not be able to handle.

Share this post


Link to post
Share on other sites

You should not touch Accutane if you have IBD. Accutane can acutally cause IBD and Chron's. It will worsen your conditon.

Search the board for other ways to help your acne. Have you tried Dan's regimin? maybe check the nutrition and hololistic threads.

You can also look at Lamarr1986 posts on Light Therapy, It is a safe and very effective way in treating acne.

Share this post


Link to post
Share on other sites
Opinions needed

After researching Accutane, I have found that one of the rare but severe side effects is Inflammatory Bowel Disease (IBD), as I already have this condition I would like to know if any one on here has IBD and has tried Accutane and if so did it affect your IBD, cause if it can cause it, I’m guessing side effects must be dramatic on IBD sufferers.

Chances are no on has IBD but its worth a try.

Thanks

I have Ulcerative Colitis and have taken Accutane 3 times--each course was 6 months long. My colitis developed sometime after the first course of Accutane I took. I was prescribed the 2nd and 3rd courses years apart from two different dermatologists who knew I had Colitis and they didn't hesitate to put me on Accutane. Needless to say, I was worried about what the drug would do to me but they seemed to think it wouldn't affect the state of my Colitis at all.

I experienced no ill side effects related to my Colitis while taking the Accutane after my initial diagnosis w/ Colitis. I still had the normal side effects of Accutane (dry skin, chapped lips, nose bleeds, etc.) but nothing related to Colitis and no worsening of the condition.

So while I feel Accutane may have contributed greatly to my developing Colitis, I can't say that it had any negative effects on me once I already had the disease. My Colitis has been described as 'mild' and I've never really had any problems w/ flare ups so there is that to keep in mind--your experience w/ Accutane might be different if you have a more serious and active form of IBD. I'd recommend talking to your dermatologist as well as your primary doctor (preferably a GI doc) about your concerns regarding IBD and Accutane. My doctors thought Accutane was ok to prescribe to me even w/ IBD, but I'm sure each case is highly individualized.

Hope this helps. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×